Hi i've been having ongoing ear/sinus problems since a car accident last September and also have an unrelated problem with my balance on one side. I've had a really rough six months and after having a week where I felt a bit better I booked a holiday to Egypt. However, I've now slipped back a bit and am really worrried I'm going to be in excruciating pain during take off and landing and was wondering if anyone had any advice?
My plan is to take some Sudafed, Ibuprofen and wear those Flight ear plugs with the valves in to release pressure gradually. Does anyone have any other advice? Really scared it's going to set off my balance problem again and I'll be crawling around Luxor on my hands and knees!
I, too, had to fly in the midst of my ear problems and was worried because I had symptoms of flying when I wasn't in the air--ear popping and stuff. I had two great flights--this is what I did: I took a sudafed type medicine an hour before flying. Then, when I boarded the plane, I used AFRIN nasal spray. I then repeated the AFRIN when the plane started to descend (about 30 minutes before your arrival time). Two physicians and a pharmacist recommended this. I also had a water bottle with me, the kind you suck (like a baby bottle). I nursed this the entire way up and down. I did this routine on each flight (there and back). The thing with AFRIN is that it can become addicting, so you shouldn't use it for more than three days (or use as above). Good luck and enjoy your trip!
Hello, thanks for the advice. I'll look AFRIN up on the web and see if can get it in the UK. Sounds slightly embarrassing to suck a babys bottle during take off and landing but if it stops me being in pain I'll give it a go!
I didn't suck on a baby's bottle, but a water bottle that has a twist top on it, so you have to suck it (like a baby's bottle). I think this sucking and swallowing action helped. Also, the active ingredient in Afrin is: oxymetazoline hydrochloride 0.05%. Remember to only use on take off and landing because it can ruin your nose (become addicting).